Illinois, 2020Strong Wind in Illinois, November 15, 2020
November 15, 2020 · NWS ILX · 1 event in 1 county or zone
Low pressure deepening over the Great Lakes led to a tightening pressure gradient across the Midwest on November 15th. As a result, northwesterly winds increased and occasionally gusted to around 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure deepening over the Great Lakes led to a tightening pressure gradient across the Midwest on November 15th. As a result, northwesterly winds increased and occasionally gusted to around 50 mph. Two semis were blown over on I-39 just west-southwest of Wenona in Marshall County due to the gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Nov 15, 11:34 AM CST, 46 minutes earlier.
Area forecast discussion, Nov 15, 11:34 AM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1134 AM CST Sun Nov 15 2020
.SYNOPSIS...
Issued at 340 AM CST Sun Nov 15 2020
Strong low pressure over the western Great Lakes will pass east of
Lake Superior by sunset as it continues to deepen. This will
bring very strong westerly winds to the region today, with gusts
of 45 to 55 mph likely at times. A wind advisory remains in
effect today across Illinois and nearby states. Some rain showers
will linger this morning, and could become mixed with snow north
of I-74. Dry weather is expected tonight through mid week as high
pressure settles over IL by sunset Tuesday. Seasonably cool
temperatures will occur through Wednesday, with milder 60s
expected over IL Thursday and Friday.
&&
.UPDATE...
Issued at 1010 AM CST Sun Nov 15 2020
No significant changes to the forecast this morning. The backside
frontal precip has mostly moved out of the region, although some
light returns on radar are still showing up. This is producing
some light sprinkle activity still across the local area, however
this is expected to diminish by midday. Clouds are also beginning
to work east, which is bringing back sunshine...already breaking
in southern Illinois, with slow clearing trend from sw to ene.
Temperatures today will struggle, although some warming through
the afternoon as sunshine returns. Breezy conditions remain
through the afternoon, before the trof exits, taking windy
conditions along with it this evening through the overnight.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 355 AM CST Sun Nov 15 2020
Early morning surface map shows strong 988 mb low pressure over
northeast WI near the upper MI border, with its cold front now
pushing east toward I-57 into eastern IL and extending into far
western parts of KY/TN. Light to moderate rain showers were mainly
east of I-57 while band of thunderstorms with heavier rains were
se of Evansville and Paducah. A clear slot had worked into
portions of central/western IL from highway 51 west with large
breaks in the low clouds. But more widespread low clouds were over
IA and central/northern MO with another band of lighter pcpn
associated with a strong 500 mb trof over MN/IA and into western MO.
Latest CAMs show the band of showers pushing east of IL by 12Z/6
am while the next band of lighter pcpn moves east into the IL
river valley early this morning. This band of pcpn to push east
thru central IL thru mid morning and mainly pass north of I-70.
Could be some snowflakes mixed in with the rain showers north of
I-74 by mid morning as colder air ushers in on strong westerly
winds. Strongest winds to translate east across IL during this
morning from 6-11 am with gusts of 45 to 50 mph, and locally up to
55 mph. Low pressure near the WI/upper MI border to deepen to 978
mb by 00z/6 pm east of Lake Superior and be south of James Bay
Canada by midnight tonight. Winds stay strong thru the afternoon
with gusts of 40 to 45 mph during early and mid afternoon. Winds
could diminish enough late this afternoon after 4 pm to be below
wind advisory criteria especially southern and western portions of
CWA as clouds decrease during this afternoon. But winds will stay
gusty thru this evening especially ne CWA.
Highs in low to mid 50s will be reached early this morning over
central and se CWA. Temps mainly in the low to mid 40s over area
by late afternoon with upper 40s in southeast IL. Much colder lows
overnight near 30 degrees.
.LONG TERM...(Monday through Saturday)
ISSUED AT 355 AM CST Sun Nov 15 2020
High pressure settles into the southern/lower MS river valley on
Monday, while strong low pressure pulls east of James Bay Canada.
Ample sunshine expected Monday with breezy sw winds warming temps
into the mid to upper 50s, warmest over sw CWA and se IL. A
clipper system passes thru the Great Lakes by sunset Monday and
brings a cold front thru central IL during Mon evening. This front
to pass thru dry with limited moisture and lift this far south.
This will bring cooler temps on Tue with nw breezes despite a fair
amount of sunshine, with highs in the low to mid 40s in central
IL and upper 40s to near 50 in southeast IL.
1035 mb Canadian high pressure to settle se into IL by Tue evening
and bring a chilly night Tue night with lows in the mid to upper
20s. High pressure settles over the eastern Ohio/TN river valleys
on Wed with weak upper level ridge into IL. Breezy south winds
develop over central IL Wed and brings a bit milder highs of
50-55F, mildest over west central IL. High pressure to slip off
the mid/southern Atlantic coast by sunset Thu and ssw breezes to
bring warmer air into the area. Highs Thu and Fri in the low to
mid 60s, with some upper 60s possible from Springfield sw.
GEM, ECMWF and GFS models generally agree with ejecting a wx
system east into the Midwest Saturday with a front boundary
setting up over central or northern IL. This will bring the next
chance of rain showers to central IL Sat afternoon into Sunday,
with best chances over northern CWA. Will likely see more of a
north to south temp gradient set up over CWA next weekend
depending on placement of frontal boundary.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1130 AM CST Sun Nov 15 2020
Ceilings are beginning to break across the region, as the Low
pressure trof starts pushes rapidly eastward. MVFR conditions will
persist through eastern Illinois into the early afternoon, while
VFR conditions and clearing skies will hold throughout the
afternoon. Main threat this afternoon will be continued gusty
winds across the region...upwards of 40-50 mph, as pressure
gradients remain elevated in the low levels. Winds are expected to
decrease through the evening into the overnight, however another
increase is anticipated late Monday morning.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CST this evening for ILZ027>031-036>038-
040>057-061>063-066>068-071>073.
&&
UPDATE...Baker
SYNOPSIS...07
SHORT TERM...07
LONG TERM...07
AVIATION...Baker
Hazardous weather outlook, Nov 15, 11:32 AM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1132 AM CST Sun Nov 15 2020
ILZ027>031-036>038-040>057-061>063-066>068-071>073-161745-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
1132 AM CST Sun Nov 15 2020
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
West winds of 25 to 35 mph and gusts of 45 to 50 mph are expected
today, with peak winds likely from mid morning through early
afternoon. This will create travel difficulty for high profile
vehicles, especially on north-south roadways.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
Erwin
In the hours before
Local storm report, Nov 15, 10:19 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W LAWRENCEVILLE 38.73N 87.71W
11/15/2020 M1.29 INCH LAWRENCE IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
11/15/2020 M1.00 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0845 AM HEAVY RAIN BEECHER CITY 39.18N 88.78W
11/15/2020 M1.25 INCH EFFINGHAM IL CO-OP OBSERVER
24 HOUR TOTAL.
0900 AM HEAVY RAIN 2 WSW LAWRENCEVILLE 38.72N 87.72W
11/15/2020 M1.29 INCH LAWRENCE IL CO-OP OBSERVER
24 HOUR TOTAL.
0903 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M51 MPH LAWRENCE IL ASOS
0935 AM NON-TSTM WND GST OLNEY-NOBLE AIRPORT 38.72N 88.18W
11/15/2020 M45 MPH RICHLAND IL AWOS
0938 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M50 MPH CHAMPAIGN IL ASOS
0938 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M45 MPH COLES IL ASOS
0946 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M45 MPH SANGAMON IL ASOS
0955 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M46 MPH VERMILION IL AWOS
&&
ERWINLocal storm report, Nov 15, 10:20 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M46 MPH SANGAMON IL ASOS
0539 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M48 MPH CHAMPAIGN IL ASOS
0600 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M1.11 INCH LAWRENCE IL ASOS
24 HOUR TOTAL.
0600 AM HEAVY RAIN 4 NW DANVILLE 40.18N 87.67W
11/15/2020 M1.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
11/15/2020 M1.67 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0601 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M49 MPH MACON IL ASOS
0619 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M49 MPH CHAMPAIGN IL ASOS
0625 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M49 MPH COLES IL ASOS
0630 AM HEAVY RAIN 1 NE SHELBYVILLE 39.42N 88.79W
11/15/2020 M1.37 INCH SHELBY IL COCORAHS
24 HOUR TOTAL.
0630 AM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
11/15/2020 M1.08 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
0632 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/15/2020 M45 MPH PEORIA IL ASOS
0644 AM HEAVY RAIN 1 SW BRIDGEPORT 38.70N 87.77W
11/15/2020 M1.16 INCH LAWRENCE IL MESONET
SWOP REPORT, 24 HOUR TOTAL.
0648 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M54 MPH LAWRENCE IL ASOS
0655 AM NON-TSTM WND GST CRAWFORD COUNTY AIRPORT 39.02N 87.65W
11/15/2020 M44 MPH CRAWFORD IL AWOS
0655 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M45 MPH VERMILION IL AWOS
0655 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M49 MPH SANGAMON IL ASOS
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
11/15/2020 M1.00 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 W LAWRENCEVILLE 38.73N 87.71W
11/15/2020 M1.29 INCH LAWRENCE IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN YALE 39.12N 88.02W
11/15/2020 M1.28 INCH JASPER IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
11/15/2020 M1.16 INCH CHRISTIAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN TUSCOLA 39.79N 88.29W
11/15/2020 M1.10 INCH DOUGLAS IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN SHELBYVILLE 39.41N 88.77W
11/15/2020 M1.10 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ENE PHILO 40.01N 88.12W
11/15/2020 M1.05 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NW MODE 39.31N 88.77W
11/15/2020 M1.00 INCH SHELBY IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
11/15/2020 M1.08 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN FLORA 38.67N 88.48W
11/15/2020 M1.77 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E PARIS 39.62N 87.67W
11/15/2020 M1.13 INCH EDGAR IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
11/15/2020 M1.35 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN PANA 39.37N 89.09W
11/15/2020 M1.25 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WINDSOR 39.45N 88.60W
11/15/2020 M1.16 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
11/15/2020 M1.24 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0707 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M45 MPH CHAMPAIGN IL ASOS
0718 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/15/2020 M46 MPH PEORIA IL ASOS
0720 AM HEAVY RAIN 1 NNW HOMER 40.05N 87.97W
11/15/2020 M1.25 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0727 AM HEAVY RAIN CASEY 39.30N 87.97W
11/15/2020 M1.23 INCH CLARK IL CO-OP OBSERVER
24 HOUR TOTAL.
0730 AM HEAVY RAIN WATSON 39.03N 88.57W
11/15/2020 M1.28 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL.
0745 AM HEAVY RAIN 3 W ROBINSON 39.01N 87.80W
11/15/2020 M1.60 INCH CRAWFORD IL MESONET
SWOP REPORT, 24 HOUR TOTAL.
0755 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M49 MPH VERMILION IL AWOS
0800 AM HEAVY RAIN 2 NE OLNEY 38.75N 88.06W
11/15/2020 M1.68 INCH RICHLAND IL COCORAHS
24 HOUR TOTAL.
0800 AM HEAVY RAIN 5 NW SIDELL 39.97N 87.82W
11/15/2020 M1.18 INCH VERMILION IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 5 SSW CHARLESTON 39.42N 88.21W
11/15/2020 M1.04 INCH COLES IL COCORAHS
24 HOUR TOTAL.
0823 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M48 MPH MACON IL ASOS
0832 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M52 MPH CHAMPAIGN IL ASOS
0836 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M50 MPH COLES IL ASOS
0845 AM HEAVY RAIN BEECHER CITY 39.18N 88.78W
11/15/2020 M1.25 INCH EFFINGHAM IL CO-OP OBSERVER
24 HOUR TOTAL.
0855 AM NON-TSTM WND GST MOUNT CARMEL AIRPORT 38.61N 87.73W
11/15/2020 M49 MPH LAWRENCE IL AWOS
0900 AM HEAVY RAIN 2 WSW LAWRENCEVILLE 38.72N 87.72W
11/15/2020 M1.29 INCH LAWRENCE IL CO-OP OBSERVER
24 HOUR TOTAL.
0903 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M51 MPH LAWRENCE IL ASOS
0935 AM NON-TSTM WND GST OLNEY-NOBLE AIRPORT 38.72N 88.18W
11/15/2020 M45 MPH RICHLAND IL AWOS
0938 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M45 MPH COLES IL ASOS
0938 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M50 MPH CHAMPAIGN IL ASOS
0946 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M45 MPH SANGAMON IL ASOS
0955 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M46 MPH VERMILION IL AWOS
&&
ERWINLocal storm report, Nov 15, 11:07 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M45 MPH CHAMPAIGN IL ASOS
1025 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M51 MPH SANGAMON IL ASOS
1039 AM NON-TSTM WND GST CENTRAL ILLINOIS AIRPOR 40.48N 88.92W
11/15/2020 M44 MPH MCLEAN IL AWOS
1053 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M45 MPH MACON IL ASOS
&&
ERWINLocal storm report, Nov 15, 11:09 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M46 MPH SANGAMON IL ASOS
0539 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M48 MPH CHAMPAIGN IL ASOS
0600 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M1.11 INCH LAWRENCE IL ASOS
24 HOUR TOTAL.
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
11/15/2020 M1.67 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 4 NW DANVILLE 40.18N 87.67W
11/15/2020 M1.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
0601 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M49 MPH MACON IL ASOS
0619 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M49 MPH CHAMPAIGN IL ASOS
0625 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M49 MPH COLES IL ASOS
0630 AM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
11/15/2020 M1.08 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
0630 AM HEAVY RAIN 1 NE SHELBYVILLE 39.42N 88.79W
11/15/2020 M1.37 INCH SHELBY IL COCORAHS
24 HOUR TOTAL.
0632 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/15/2020 M45 MPH PEORIA IL ASOS
0644 AM HEAVY RAIN 1 SW BRIDGEPORT 38.70N 87.77W
11/15/2020 M1.16 INCH LAWRENCE IL MESONET
SWOP REPORT, 24 HOUR TOTAL.
0648 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M54 MPH LAWRENCE IL ASOS
0655 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M45 MPH VERMILION IL AWOS
0655 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M49 MPH SANGAMON IL ASOS
0655 AM NON-TSTM WND GST CRAWFORD COUNTY AIRPORT 39.02N 87.65W
11/15/2020 M44 MPH CRAWFORD IL AWOS
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
11/15/2020 M1.00 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 W LAWRENCEVILLE 38.73N 87.71W
11/15/2020 M1.29 INCH LAWRENCE IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN YALE 39.12N 88.02W
11/15/2020 M1.28 INCH JASPER IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
11/15/2020 M1.24 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN TUSCOLA 39.79N 88.29W
11/15/2020 M1.10 INCH DOUGLAS IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
11/15/2020 M1.16 INCH CHRISTIAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN SHELBYVILLE 39.41N 88.77W
11/15/2020 M1.10 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ENE PHILO 40.01N 88.12W
11/15/2020 M1.05 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN FLORA 38.67N 88.48W
11/15/2020 M1.77 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
11/15/2020 M1.08 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E PARIS 39.62N 87.67W
11/15/2020 M1.13 INCH EDGAR IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
11/15/2020 M1.35 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN PANA 39.37N 89.09W
11/15/2020 M1.25 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WINDSOR 39.45N 88.60W
11/15/2020 M1.16 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NW MODE 39.31N 88.77W
11/15/2020 M1.00 INCH SHELBY IL COCORAHS
24 HOUR TOTAL.
0707 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M45 MPH CHAMPAIGN IL ASOS
0718 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/15/2020 M46 MPH PEORIA IL ASOS
0720 AM HEAVY RAIN 1 NNW HOMER 40.05N 87.97W
11/15/2020 M1.25 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0727 AM HEAVY RAIN CASEY 39.30N 87.97W
11/15/2020 M1.23 INCH CLARK IL CO-OP OBSERVER
24 HOUR TOTAL.
0730 AM HEAVY RAIN WATSON 39.03N 88.57W
11/15/2020 M1.28 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL.
0745 AM HEAVY RAIN 3 W ROBINSON 39.01N 87.80W
11/15/2020 M1.60 INCH CRAWFORD IL MESONET
SWOP REPORT, 24 HOUR TOTAL.
0755 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M49 MPH VERMILION IL AWOS
0800 AM HEAVY RAIN 2 NE OLNEY 38.75N 88.06W
11/15/2020 M1.68 INCH RICHLAND IL COCORAHS
24 HOUR TOTAL.
0800 AM HEAVY RAIN 5 NW SIDELL 39.97N 87.82W
11/15/2020 M1.18 INCH VERMILION IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 5 SSW CHARLESTON 39.42N 88.21W
11/15/2020 M1.04 INCH COLES IL COCORAHS
24 HOUR TOTAL.
0823 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M48 MPH MACON IL ASOS
0832 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M52 MPH CHAMPAIGN IL ASOS
0836 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M50 MPH COLES IL ASOS
0845 AM HEAVY RAIN BEECHER CITY 39.18N 88.78W
11/15/2020 M1.25 INCH EFFINGHAM IL CO-OP OBSERVER
24 HOUR TOTAL.
0855 AM NON-TSTM WND GST MOUNT CARMEL AIRPORT 38.61N 87.73W
11/15/2020 M49 MPH LAWRENCE IL AWOS
0900 AM HEAVY RAIN 2 WSW LAWRENCEVILLE 38.72N 87.72W
11/15/2020 M1.29 INCH LAWRENCE IL CO-OP OBSERVER
24 HOUR TOTAL.
0903 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M51 MPH LAWRENCE IL ASOS
0935 AM NON-TSTM WND GST OLNEY-NOBLE AIRPORT 38.72N 88.18W
11/15/2020 M45 MPH RICHLAND IL AWOS
0938 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M45 MPH COLES IL ASOS
0938 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M50 MPH CHAMPAIGN IL ASOS
0946 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M45 MPH SANGAMON IL ASOS
0955 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M46 MPH VERMILION IL AWOS
1004 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M45 MPH CHAMPAIGN IL ASOS
1025 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M51 MPH SANGAMON IL ASOS
1039 AM NON-TSTM WND GST CENTRAL ILLINOIS AIRPOR 40.48N 88.92W
11/15/2020 M44 MPH MCLEAN IL AWOS
1053 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M45 MPH MACON IL ASOS
&&
ERWINLocal storm report, Nov 15, 12:03 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1203 PM CST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.66N 89.69W
11/15/2020 M46 MPH PEORIA IL ASOS
1113 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M49 MPH MACON IL ASOS
1126 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M46 MPH SANGAMON IL ASOS
1131 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M48 MPH COLES IL ASOS
1135 AM NON-TSTM WND GST RANTOUL AIRPORT 40.29N 88.14W
11/15/2020 M52 MPH CHAMPAIGN IL AWOS
1151 AM NON-TSTM WND GST CENTRAL ILLINOIS AIRPOR 40.48N 88.92W
11/15/2020 M46 MPH MCLEAN IL AWOS
&&
ERWINLocal storm report, Nov 15, 12:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1204 PM CST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M46 MPH SANGAMON IL ASOS
0539 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M48 MPH CHAMPAIGN IL ASOS
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
11/15/2020 M1.67 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 4 NW DANVILLE 40.18N 87.67W
11/15/2020 M1.15 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
0600 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M1.11 INCH LAWRENCE IL ASOS
24 HOUR TOTAL.
0601 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M49 MPH MACON IL ASOS
0619 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M49 MPH CHAMPAIGN IL ASOS
0625 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M49 MPH COLES IL ASOS
0630 AM HEAVY RAIN 1 NE SHELBYVILLE 39.42N 88.79W
11/15/2020 M1.37 INCH SHELBY IL COCORAHS
24 HOUR TOTAL.
0630 AM HEAVY RAIN 1 NW DANVILLE 40.15N 87.63W
11/15/2020 M1.08 INCH VERMILION IL COCORAHS
24 HOUR TOTAL.
0632 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/15/2020 M45 MPH PEORIA IL ASOS
0644 AM HEAVY RAIN 1 SW BRIDGEPORT 38.70N 87.77W
11/15/2020 M1.16 INCH LAWRENCE IL MESONET
SWOP REPORT, 24 HOUR TOTAL.
0648 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M54 MPH LAWRENCE IL ASOS
0655 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M45 MPH VERMILION IL AWOS
0655 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M49 MPH SANGAMON IL ASOS
0655 AM NON-TSTM WND GST CRAWFORD COUNTY AIRPORT 39.02N 87.65W
11/15/2020 M44 MPH CRAWFORD IL AWOS
0700 AM HEAVY RAIN LOVINGTON 39.71N 88.63W
11/15/2020 M1.00 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 W LAWRENCEVILLE 38.73N 87.71W
11/15/2020 M1.29 INCH LAWRENCE IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN YALE 39.12N 88.02W
11/15/2020 M1.28 INCH JASPER IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 6 NNE PANA 39.47N 89.04W
11/15/2020 M1.16 INCH CHRISTIAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN TUSCOLA 39.79N 88.29W
11/15/2020 M1.10 INCH DOUGLAS IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 NNE HOMER 40.06N 87.94W
11/15/2020 M1.24 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN SHELBYVILLE 39.41N 88.77W
11/15/2020 M1.10 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 4 NW MODE 39.31N 88.77W
11/15/2020 M1.00 INCH SHELBY IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 ENE PHILO 40.01N 88.12W
11/15/2020 M1.05 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 N HOMER 40.06N 87.96W
11/15/2020 M1.08 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E PARIS 39.62N 87.67W
11/15/2020 M1.13 INCH EDGAR IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
11/15/2020 M1.35 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN PANA 39.37N 89.09W
11/15/2020 M1.25 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN WINDSOR 39.45N 88.60W
11/15/2020 M1.16 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN FLORA 38.67N 88.48W
11/15/2020 M1.77 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0707 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M45 MPH CHAMPAIGN IL ASOS
0718 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.67N 89.68W
11/15/2020 M46 MPH PEORIA IL ASOS
0720 AM HEAVY RAIN 1 NNW HOMER 40.05N 87.97W
11/15/2020 M1.25 INCH CHAMPAIGN IL COCORAHS
24 HOUR TOTAL.
0727 AM HEAVY RAIN CASEY 39.30N 87.97W
11/15/2020 M1.23 INCH CLARK IL CO-OP OBSERVER
24 HOUR TOTAL.
0730 AM HEAVY RAIN WATSON 39.03N 88.57W
11/15/2020 M1.28 INCH EFFINGHAM IL COCORAHS
24 HOUR TOTAL.
0745 AM HEAVY RAIN 3 W ROBINSON 39.01N 87.80W
11/15/2020 M1.60 INCH CRAWFORD IL MESONET
SWOP REPORT, 24 HOUR TOTAL.
0755 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M49 MPH VERMILION IL AWOS
0800 AM HEAVY RAIN 5 SSW CHARLESTON 39.42N 88.21W
11/15/2020 M1.04 INCH COLES IL COCORAHS
24 HOUR TOTAL.
0800 AM HEAVY RAIN 5 NW SIDELL 39.97N 87.82W
11/15/2020 M1.18 INCH VERMILION IL CO-OP OBSERVER
24 HOUR TOTAL.
0800 AM HEAVY RAIN 2 NE OLNEY 38.75N 88.06W
11/15/2020 M1.68 INCH RICHLAND IL COCORAHS
24 HOUR TOTAL.
0823 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M48 MPH MACON IL ASOS
0832 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M52 MPH CHAMPAIGN IL ASOS
0836 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M50 MPH COLES IL ASOS
0845 AM HEAVY RAIN BEECHER CITY 39.18N 88.78W
11/15/2020 M1.25 INCH EFFINGHAM IL CO-OP OBSERVER
24 HOUR TOTAL.
0855 AM NON-TSTM WND GST MOUNT CARMEL AIRPORT 38.61N 87.73W
11/15/2020 M49 MPH LAWRENCE IL AWOS
0900 AM HEAVY RAIN 2 WSW LAWRENCEVILLE 38.72N 87.72W
11/15/2020 M1.29 INCH LAWRENCE IL CO-OP OBSERVER
24 HOUR TOTAL.
0903 AM NON-TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
11/15/2020 M51 MPH LAWRENCE IL ASOS
0935 AM NON-TSTM WND GST OLNEY-NOBLE AIRPORT 38.72N 88.18W
11/15/2020 M45 MPH RICHLAND IL AWOS
0938 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M50 MPH CHAMPAIGN IL ASOS
0938 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M45 MPH COLES IL ASOS
0946 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M45 MPH SANGAMON IL ASOS
0955 AM NON-TSTM WND GST VERMILION COUNTY AIRPOR 40.20N 87.60W
11/15/2020 M46 MPH VERMILION IL AWOS
1004 AM NON-TSTM WND GST WILLARD AIRPORT 40.04N 88.28W
11/15/2020 M45 MPH CHAMPAIGN IL ASOS
1025 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M51 MPH SANGAMON IL ASOS
1039 AM NON-TSTM WND GST CENTRAL ILLINOIS AIRPOR 40.48N 88.92W
11/15/2020 M44 MPH MCLEAN IL AWOS
1053 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M45 MPH MACON IL ASOS
1103 AM NON-TSTM WND GST PEORIA INTERNATIONAL AI 40.66N 89.69W
11/15/2020 M46 MPH PEORIA IL ASOS
1113 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/15/2020 M49 MPH MACON IL ASOS
1126 AM NON-TSTM WND GST CAPITAL AIRPORT 39.84N 89.68W
11/15/2020 M46 MPH SANGAMON IL ASOS
1131 AM NON-TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
11/15/2020 M48 MPH COLES IL ASOS
1135 AM NON-TSTM WND GST RANTOUL AIRPORT 40.29N 88.14W
11/15/2020 M52 MPH CHAMPAIGN IL AWOS
1151 AM NON-TSTM WND GST CENTRAL ILLINOIS AIRPOR 40.48N 88.92W
11/15/2020 M46 MPH MCLEAN IL AWOS
&&
ERWINStrong Wind, Marshall
- When
- November 15, 12:20 PM CST to 12:30 PM CST
- Where
- Marshall forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Two semis were blown over on I-39 about 1 mile west-southwest of Wenona.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Ohio, November 15, 20202 deaths · $520,000 · 51 kt wind · 23 events
- High Wind and Strong Wind in Ohio, November 15, 20201 death · $170,000 · 57 kt wind · 20 events
- Storm Surge and Coastal Flood in California, November 15, 20201 death · 3 events
- Lakeshore Flood and High Wind in Michigan, November 15, 2020$6.7 million · 56 kt wind · 18 events
- Lakeshore Flood and Damaging Winds in New York, November 15 to 16, 2020$1.2 million · 60 kt wind · 49 events
- High Surf in Washington, November 15, 2020$5.0 million · 1 event
- Damaging Winds in Pennsylvania, November 15, 2020$1.0 million · 50 kt wind · 30 events
- Coastal Flood in Washington, November 15, 2020$2.0 million · 1 event
- Damaging Winds in Maryland, November 15, 2020$121,000 · 60 kt wind · 47 events
- Damaging Winds and High Wind in Massachusetts, November 15 to 16, 20201 injured · $56,000 · 56 kt wind · 41 events
- High Wind and Strong Wind in Kentucky, November 15, 20202 injured · $210,000 · 51 kt wind · 4 events
- Damaging Winds in Ohio, November 15, 2020$165,000 · 57 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 930116.